Aa
Aa
A
A
A
Close
Avatar universal

can tramadol be the cause?

i am 24 and have just found out that i am showing   signs of arthritis in my lower back and my doc 1st perscribed me a med that had actually caused me to nearly pass out while walking next to the street with my 2 year old so istoped taking that one then next she put me on tramadol whiched was working for a while then it suddenly made me real constipated but i was able to deal with that... at 1st and when i was finally able to use the restroom it was bright orange and this has happened a few times now can it be the tramadol? i am also on a stool softner as well. im not currently on the tramadol and havnt been because of the last constipation problem i had lasted over 2 weeks weeks and caused sooo much pain and my stools were black so iwent to the doc got some xrays and give samples ijust didnt think to ask about the orange coloring. but to be perfectly honest im kinda freaked out to take it anymore, idont like to take a lot of pills in the first place but i hate when they give u something that causes a problem so they give u something else on top of that to try to fix that problem and so on and so forth. i also refuse to take any major addicting pain killers because have seen 1st hand how bad and fast they can rip aart a family
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I've heard of orange movements before, various causes, has to do with processing fat in the body.  But I will tell you this, I had lower back pain like you, mine was really sharp and painful.  The doctor gave me Lyrica, and I'm telling you, I woke up for the first time after taking it the night before, without any pain at all, easy to get out of bed.  It's not an opiate type pain killer, I which I take those too.  Lyrica has side effects, too, like all drugs, but I got used to the few I had rather quickly.  And at least in my case, it did not goof up my digestion!  My Medicare covers it, but it can be expensive, tho.  

It bothers me more that you have pain in your lower back at your age, that is sad to me.  See, I've had a bad back since I was very young, so I know what it's like.  I do know that keeping tummy muscles real tight helps.  Also, for any future constipation NOT caused by drugs, the basic three ways to have regular movements are:  Drink plenty of water daily, exercise regularly, and slowly introduce more fiber foods in your diet, like oat cereal, frozen cooked vegies, and dark green salads.
Helpful - 0
Avatar universal
thank you and i can def. talk to my doctor about lyrica. and yea i really would not wish the pain that i feel constantly on someone, i have recently started physical therapy and that has helped but right now im also trying to loose weight and im hoping that may help take some pain away but getting there is painful so alot of days i dont do much more than what physical therapy gives me to do :(
Helpful - 0
Avatar universal
I hear you.  I was in the hospital yesterday for my daily rads treatment, and there were delays, and then more delays, and pretty soon my lower back got to carrying on, and I cried and cried.  Once I got home, took my pills, and could lay down on the couch, I was better.

The Lyrica may make you off-balance, tho, for the first few months... you had said another medicine made you dizzy and so you quit taking it.  So, just keep that in mind, I had trouble leaning as I walked, it's a side effect among many, but they do go away after you get used to the drug.  So, in your case, if you had that side effect, not as sure Lyrica would work for you since you've got a two-year-old, but I suppose you could try it, just pay attention to what you're doing the first month you're on it.  See, in the first month, they also usually raise the dose two or three timesso that you're not overwhelmed by the effects all at once.

I had re-read your original post and realized I would be remiss if I didn't tell you Lyrica has side effects, too, altho could be my effects won't bother you.
Helpful - 0
Have an Answer?

You are reading content posted in the Gastroenterology Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn which OTC medications can help relieve your digestive troubles.
Is a gluten-free diet right for you?
Discover common causes of and remedies for heartburn.
This common yet mysterious bowel condition plagues millions of Americans
Don't get burned again. Banish nighttime heartburn with these quick tips
Get answers to your top questions about this pervasive digestive problem